MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. HANA/PROFX TRACTION BOOT XLARGE (PR)

MIZUHO ORTHOPEDIC SYSTEMS, INC. HANA/PROFX TRACTION BOOT XLARGE (PR)
Model Number 6850-487
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907); Component Misassembled (4004)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the customer was using the hana table for a anterior hip replacement case.When the rn in the room pulled traction for the surgeon during the case, the allen screw that was holding the base plate to the boot broke apart, and the boot was left swinging with the patient's foot still attached in boot.Nurse went under the drapes to secure the patients foot and immediately changed the boot on the patient's foot.We noticed after the case that the boot was incorrectly manufactured with two washers placed on the boot and not allowing the allen screw enough threads to hold the weight placed upon it.
 
Additional Manufacturer Narrative
Investigation of the returned parts found that when they were reassembled with the extra washer in place, the fastener was not fully engaged.Review of the customer purchase history showed that the original boots were purchased over five years ago.It appears that over time the fastener loosened and then fell out.Review of the product complaint history shows no similar instances.The cause appears to be an isolated human error in manufacturing.
 
Event or Problem Description

Brand Name
HANA/PROFX TRACTION BOOT XLARGE (PR)
Common Device Name
TRACTION BOOT
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key7544879
Report Number2921578-2018-00018
Device Sequence Number16175718
Product Code JEA
UDI-Device Identifier00842430106491
UDI-Public00842430106491
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6850-487
Device Catalogue Number6850-487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer04/23/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1